Alert archive / Georgia / Freeze Warnings in 2013

Freeze Warning 10, NWS Atlanta, GA

March 21, 201369 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 21, 2013, 4:41 PM EDT for 69 counties in Georgia. It took effect at Mar 22, 2013, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2013, 4:41 PM EDT (20:41 UTC)
In effect from
Mar 22, 2013, 12:00 AM EDT
Expired
Mar 22, 2013, 9:14 AM EDT
In force
9 hr
Issued by
NWS Atlanta, GA
All 69 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WWUS72 KFFC 212041
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT THU MAR 21 2013


GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084-
221400-
/O.NEW.KFFC.FZ.W.0010.130322T0400Z-130322T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
441 PM EDT THU MAR 21 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY FOR NORTH AND PORTIONS OF CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT FRIDAY.

* LOCATIONS...NORTH AND PORTIONS OF CENTRAL GEORGIA.

* TEMPERATURES...FROM THE MID 20S IN THE HIGHER ELEVATIONS TO THE
  UPPER 20S TO LOWER 30S ELSEWHERE.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH 10 AM EDT FRIDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
2 follow-up statements
944 
WWUS72 KFFC 220833
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 AM EDT FRI MAR 22 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084-
221400-
/O.CON.KFFC.FZ.W.0010.000000T0000Z-130322T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
433 AM EDT FRI MAR 22 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* LOCATIONS...NORTH AND PORTIONS OF CENTRAL GEORGIA.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...THROUGH 10 AM EDT THIS MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
136 
WWUS72 KFFC 221314
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 AM EDT FRI MAR 22 2013


GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084-
221415-
/O.CAN.KFFC.FZ.W.0010.000000T0000Z-130322T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
914 AM EDT FRI MAR 22 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
FREEZE WARNING. A FEW LOCATIONS OVER FAR NORTH GEORGIA AROUND 32
WILL CLIMB ABOVE 32 SHORTLY.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 21, 4:08 PM EDT, 33 minutes earlier.

Area forecast discussion, Mar 21, 4:08 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT THU MAR 21 2013

..RED FLAG WARNING CONTINUES TO BE IN EFFECT FOR NORTH AND EAST
GEORGIA THIS AFTERNOON INTO EARLY EVENING...

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
AS WEAK SFC HIGH NW OF THE AREA CONTINUES TO SLIDE EASTWARD...SINGLE
DIGIT TO TEEN DEWPOINTS WILL CONTINUE TO ALLOW FOR LOW RH VALUES.
THIS COMBINED WITH DRYING FUELS AND ENHANCED WINDS WILL CONTINUE THE
FIRE DANGER THREAT. SEE FIRE WEATHER SECTION BELOW FOR MORE DETAILS.

MAIN FORECAST CONCERN IS WINTRY PRECIP POTENTIAL LATE TONIGHT INTO
EARLY FRIDAY MORNING. MOISTURE IS PROGGED TO ADVECT INTO THE WESTERN
PART OF THE CWA FROM THE NORTHWEST ON THE BACKSIDE OF THE UPPER
TROUGH AXIS AND EAST OF A DEVELOPING SFC LOW ACROSS TEXAS. DESPITE
LOW LEVEL DRY AIR AND A LACK OF SFC FORCING OR UPPER LEVEL VORTICITY
ADVECTION...THERE LOOKS TO BE GOOD 700-750MB FRONTOGENESIS
COINCIDING WITH A TROPOPAUSE FOLD. THIS SHOULD SERVE TO FOCUS A
FAIRLY NARROW BAND OF INITIAL PRECIP DEVELOPMENT. GUIDANCE IS IN
GOOD CONSENSUS IN THE ORIENTATION AND TIMING OF THIS BAND...PROGGED
TO BE MAINLY FROM LAGRANGE TO MACON AND EXTENDING JUST SOUTH
OF ATLANTA. GFS BUFR SOUNDINGS INDICATE A STRONGER WARM NOSE THAN
THE NAM...WHICH FAVORS A SNOW TO SLEET TO RAIN TRANSITION. LOCAL WRF
ALSO FAVORS MORE OF AN INITIAL SNOW P-TYPE BEFORE WARMER
TRANSITIONING. HAVE DECIDED TO LEAN CLOSER TO SUCH A SOLUTION WHICH
RESULTS IN UP TO 0.5 INCHES OF SNOW/SLEET ACCUMULATION IN THIS ZONE
WITH LITTLE TO NO ACCUMULATION EXPECTED ACROSS OTHER PORTIONS OF
CENTRAL GA AND NW GA. THE MAIN PERIOD OF SNOW TRANSITIONING TO SLEET
WILL BE FROM GENERALLY 3 AM UNTIL 9 AM FROM WEST TO EAST. HAVE
ISSUED A SPECIAL WEATHER STATEMENT ACCORDINGLY FOR POTENTIAL
IMPACTS AND HAZARDS DURING THE EARLY MORNING.

AS THE MOISTURE FIELD ALONG THE DEVELOPING WARM FRONT EXPANDS AND
SHIFTS MORE ACROSS NORTHERN PORTIONS OF THE AREA BY FRIDAY AFTERNOON
AND NIGHT...RAIN SHOWERS SHOULD BECOME MORE WIDESPREAD AS GOOD
ISENTROPIC LIFT KICKS IN. HEAVIEST RAIN IN THE SHORT TERM LOOKS TO
BE IN THE FRIDAY OVERNIGHT PERIOD WITH A WIDESPREAD 0.5 INCHES OF
QPF. GUIDANCE SHOWS SOME INSTABILITY NOSING IN FROM THE SOUTHWEST
OVERNIGHT TOO SO HAVE INCLUDED SLIGHT CHANCE THUNDER MENTION.

BAKER

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MINOR TWEAKS MADE TO LONG TERM...OTHERWISE HAVE FOCUSED MORE ON
WINTER WEATHER POTENTIAL IN SHORT TERM. PREVIOUS DISCUSSION FOLLOWS...

ARG

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
EXTENDED PERIOD BEGINS WITH RAIN ONGOING BUT UNCERTAINTIES EMERGE
WRT PLACEMENT OF AXIS OF RAIN SHIELD. CONSENSUS IS NORTH GA BUT
THERE ARE SOME OUTLIER MODELS THAT SHOW PRECIP EITHER SLOWER TO
ARRIVE OR FURTHER SOUTH. FOR NOW...WENT WITH A BLEND OF THE
CONSENSUS WHICH YIELDS CONTINUED LIKELY POPS OVER THE NORTHERN
TIER THROUGH 12Z SAT. AFTER INITIAL WAVE OVER NORTH...FOCUS SHIFTS
TO THE SOUTHERN SECTIONS OF THE FORECAST AREA FOR THE REMAINDER OF
SATURDAY. SHOULD SEE SOME CONVECTIVE ELEMENTS WITHIN THIS
DEVELOPING ZONE AND SOME TRAINING INFLUENCES SHOULD ALLOW FOR A
PERIOD OF SUSTAINED HEAVY RAINFALL WITH ONE AND A HALF TO TWO
INCHES LOOKING MORE LIKELY FOR THE SOUTHERN TIER.

WILL ALSO NEED TO MONITOR SEVERE POTENTIAL CLOSELY AS SURFACE LOW
LOOKS TO TRACK THROUGH CENTRAL ALABAMA. MUCH WILL DEPEND ON
PLACEMENT OF SURFACE FRONT AND HOW MUCH NORTHWARD PROGRESSION IT CAN
MAKE. ABUNDANT RAINFALL PRECEDING THIS COULD MEAN FRONT WILL REMAIN
FURTHER SOUTH THAN MODELS PROJECT BUT WILL BE WORTH WATCHING THE
NEXT FEW RUNS. HELICITY WILL BE MORE THAN SUFFICIENT TO INCREASE
TORNADO POTENTIAL IF HIGHER VALUES OF CAPE CAN BE REALIZED.

LOW LIFTS THROUGH THE MID ATLANTIC LATE SUNDAY WITH GRADUAL CLEARING
FOR THE CENTRAL ZONES. STILL UNCERTAINTY WRT HOW MUCH WRAP AROUND WE
GET BUT STILL LOOKS AS THOUGH MOUNTAINS COULD SEE LOW END CHANCE
POPS WITH THE THREAT FOR WINTRY PRECIP FOR THE HIGHER ELEVATIONS.

DEESE

&&

.FIRE WEATHER...
WIDESPREAD FUEL MOISTURES ARE NEAR 8 PERCENT WITH SOME AREAS OF NEAR
6 PERCENT IN THE NORTHEAST AND FAR SOUTHWEST. DEWPOINTS IN THE
SINGLE DIGITS TO TEENS HAVE ADVECTED IN ACROSS THE MAJORITY OF THE
AREA ALLOWING FOR WIDESPREAD RH VALUES IN THE UPPER TEENS TO LOW
20S. THE COMBINATION OF THESE FACTORS WITH WINDS IN THE 10-15 MPH
RANGE HAVE ALLOWED FOR HIGH FIRE DANGER CONDITIONS ACROSS THE
MAJORITY OF THE AREA THIS AFTERNOON INTO EVENING...WITH CLOSE TO RED
FLAG WARNING CONDITIONS IN NORTHEAST AND EAST CENTRAL GEORGIA. WILL
THEREFORE CONTINUE THE CURRENT PRODUCTS INTO EARLY EVENING.

BAKER

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS THROUGH MAJORITY OF PERIOD...THOUGH SOME HIGH END
MVFR CIGS AND VSBYS POSSIBLE WITH PRECIP IN THE 08-12Z PERIOD.
GENERALLY SCT HIGH CLOUDS THIS AFTERNOON WITH LOWERING TO NEAR 5
KFT TONIGHT. THERE IS A CHANCE FOR A MIX OF SNOW AND SLEET
INITIALLY AROUND 08-12Z FOR MOST SITES EXCEPT KAHN...THEN
TRANSITION TO -SHRA AFTER 12Z. CIGS LOOK TO GRADUALLY LIFT TO NEAR
8 KFT BY 16Z. WINDS WILL BE MOSTLY NW AT 10-14 KTS GUSTING NEAR 20
KTS THIS AFTERNOON...THEN DECREASE TO 4-6 KTS BEFORE BECOMING VRB
3-4 KTS AFTER 06Z TONIGHT. DIRECTION SHOULD SWING EAST TO
SOUTHEAST FRIDAY WITH MAGNITUDES NEAR 5-6 KTS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON PRECIP AND OVERNIGHT CIGS.
HIGH CONFIDENCE ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          30  54  40  58 /  10  40  50  70
ATLANTA         33  52  42  58 /  30  40  50  60
BLAIRSVILLE     25  49  39  55 /  10  50  60  90
CARTERSVILLE    32  52  41  57 /  20  50  60  70
COLUMBUS        37  55  46  66 /  20  30  30  60
GAINESVILLE     32  51  41  55 /  10  50  50  80
MACON           32  56  43  64 /  30  20  30  60
ROME            31  52  42  57 /  20  60  60  70
PEACHTREE CITY  30  52  40  60 /  50  40  50  60
VIDALIA         36  60  48  66 /  10  10  20  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...CHEROKEE...CLARKE...COBB...
DAWSON...DEKALB...FANNIN...FORSYTH...GILMER...GLASCOCK...
GREENE...GWINNETT...HALL...HANCOCK...JACKSON...JEFFERSON...
LUMPKIN...MADISON...MORGAN...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PICKENS...PUTNAM...ROCKDALE...TALIAFERRO...TOWNS...
UNION...WALTON...WARREN...WASHINGTON...WHITE...WILKES.

&&

SHORT TERM...BAKER
LONG TERM....DEESE/ARG
AVIATION...BAKER
Hazardous weather outlook, Mar 21, 12:31 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 PM EDT THU MAR 21 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221645-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1231 PM EDT THU MAR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HIGH FIRE DANGER CONDITIONS WILL CONTINUE OVER NORTH AND
PORTIONS OF CENTRAL GEORGIA THROUGH MID EVENING...

DISCUSSION...

VERY DRY CONDITIONS WILL CONTINUE THROUGH EARLY TO MID EVENING...
WITH HUMIDITY VALUES IN THE 20 TO 25 PERCENT RANGE. THIS COUPLED
WITH NORTHWEST WINDS AT 10 TO 15 MPH WITH OCCASIONAL HIGHER GUSTS WILL
RESULT IN DANGEROUS FIRE CONDITIONS...ESPECIALLY OVER NORTHERN AND
EASTERN ZONES WHERE WINDS WILL BE HIGHER AND FUEL MOISTURE WILL BE LOWER.

A QUICK MOVING STORM SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY
TONIGHT AND FRIDAY MORNING BRINGING A CHANCE OF SLEET AND RAIN TO
PARTS OF WEST CENTRAL AND CENTRAL GEORGIA. NO ACCUMULATIONS ARE
EXPECTED EXCEPT POSSIBLY IN THE WESTERN SECTIONS WHERE LIGHT
ACCUMULATIONS COULD OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

DISCUSSION...

ANOTHER STORM SYSTEM WILL MOVE INTO NORTH AND CENTRAL GEORGIA
THIS WEEKEND BRINGING A CHANCE THUNDERSTORMS SATURDAY AND SUNDAY.
CONFIDENCE IS INCREASING IN AN AXIS OF ENHANCED RAINFALL FOR
SOUTHERN SECTIONS OF THE FORECAST AREA WHICH COULD CREATE SOME
MINOR FLOODING CONCERNS. IN ADDITION...SOME OF THE STORMS ON
THESE DAYS COULD BE STRONG...ESPECIALLY OVER THE SOUTHERN PORTIONS
OF THE FORECAST AREA WHERE LOW LEVEL SHEAR WILL BE MAXIMIZED. AT
THIS TIME IT APPEARS INSTABILITY WILL BE LIMITED...KEEPING THE
OVERALL SEVERE THREAT IN CHECK BUT IF THESE VALUES INCREASE...THE
SEVERE POTENTIAL WOULD LIKEWISE INCREASE WITH THE POTENTIAL FOR
DAMAGING WINDS AND ISOLATED TORNADOES. PLEASE STAY ABREAST OF THE
LATEST CHANCES THROUGH THE WEEKEND WITH UPDATES ON OUR WEBSITE AT
WEATHER.GOV/ATLANTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

GIBBS

In the hours before

Special weather statement, Mar 21, 4:10 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT THU MAR 21 2013

GAZ030-031-041>044-052>057-066>068-070-221400-
POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-LAMAR-
410 PM EDT THU MAR 21 2013

...WINTER WEATHER POSSIBLE FRIDAY MORNING...

UPPER LEVEL MOISTURE IN ASSOCIATION WITH A DEVELOPING FRONTAL
BOUNDARY WILL LEAD TO A QUICK ROUND OF SNOW...SLEET AND RAIN
ACROSS WEST CENTRAL GEORGIA TONIGHT INTO FRIDAY MORNING RUSH
HOUR. PARTS OF WEST CENTRAL GEORGIA COULD SEE ACCUMULATIONS OF
SNOW AND SLEET UP TO HALF INCH...ESPECIALLY ON GRASSY AND
ELEVATED AREAS. AT THIS TIME...IT IS EXPECTED THAT THE ROADS WILL
REMAIN WET AND SHOULD NOT SEE MUCH OF ANY ACCUMULATION WITH THE
EXCEPTION OF BRIDGES AND OVERPASSES THAT MAY SEE SOME ICY SPOTS.

THE SNOW IS EXPECTED TO BEGIN AFTER 3 AM ACROSS THIS AREA...THEN
TRANSITION TO SLEET AROUND 7 AM AND THEN ALL TO RAIN AFTER 10 AM.
ANY FROZEN ACCUMULATION SHOULD THEN MELT.

LIGHT SLEET AND SNOW COULD CAUSE SLICK SPOTS ON ROADS...BRIDGES
AND OVERPASSES FOR THE FRIDAY MORNING COMMUTE. SLOW DOWN AND
INCREASE THE DISTANCE BETWEEN THE CAR IN FRONT OF YOU IN CASE YOU
NEED TO STOP ON ICY ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:59 AM EDTRed Flag WarningFFCBaldwin, Banks, Barrow, Cherokee, Clarke, Cobb and 30 more16 hr

Nearby

Freeze Warnings in Georgia, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.